Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had an ipill. Having heavy periods. Is this normal?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I had an ipill last month.. does it can easilydetected in ultrasound. I am having my periods in 15 days when will my cycle get to normal. And i am flowing heavily. Is it normal or do i need to consult a doctore?
Posted Fri, 8 Nov 2013 in Birth Control
Answered by Dr. S Patra 48 minutes later
Brief Answer:

Detailed Answer:
Hello XXXX,

Thanks for writing to us.

Before giving answer to your query, I need following information to assist you better with proper guideline.

1) When do you take I-pill? Exact date (if remember).
2) Do you take the I-pill within 24 hrs of sex or after that?
3) What is your last period date? Is it regular or irregular?
4) When does your heavy period start and how long?

Give detail information as much as possible. Waiting for your response.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Had an ipill. Having heavy periods. Is this normal? 19 minutes later
i took ipill 23of september after 32 hours
he did not cum it was just the precum that went inside my periods date was on 14th of october that is now and i am flowing heavily before this i got my periods on 2nd of october that is 15 days before my periods date.
Answered by Dr. S Patra 1 hour later
Brief Answer:

Detailed Answer:
Hello XXXX,

Thanks for details information.

First of all, you did unprotected sex in relatively safe period (22nd Sept) and I-pill gives more than 85% protection if it is taken within 24-48 hrs. Herein, chance of pregnancy is extremely rare.

Second thing, you got withdrawal bleeding on 2nd October due to effect of the I-pill. It is quite common and normal phenomena. However, your period may be irregular for next 1-2 cycle due to hormonal ups & downs and mental stress.

Now, you get your period but it is quite heavy as per information. It may be due to hormonal imbalance, caused by the pill itself. Other causes are fibroid, polyp, pelvic infection etc. If you get heavy bleeding more than 7 days, then you have to undergo one ultrasound scan and hormone test to find out exact causes. In such case, you must consult with your gynecologist.

In the mean time, you can take TRANEXAMIC ACID group of medication to arrest bleeding for temporary purpose. You would maintain genital hygiene properly.

Hope, I have answered your query. If you need any clarification, you can freely ask me.

Wish your good health and practice safe sex in future also.

Dr Soumen

For future query, you can directly approach me through
Above answer was peer-reviewed by
Follow-up: Had an ipill. Having heavy periods. Is this normal? 26 minutes later
if i will be going under ultrasound test reports will be showing tht i hv taken i pill? see i dun wanna let my mother to know about this stuff plz help me how could i get over this? gynaochaloegist is my neighbour aunt she will tell each and every thing to my mom plz help me...
Answered by Dr. S Patra 52 minutes later
Brief Answer:

Detailed Answer:

Thanks for follow up query. Just stay calm.

1) No medicine (including I-pill) is detected through ultrasound scan or other radiological imaging technique. They only reveal physiological and pathological abnormality of different human organs. So, you wouldn't be worried about that.

2) As I previously told you that you can take Tranexamic Acid (like TRAPIC) to arrest or control bleeding. I treat my patients with 500 mg 2-3 times daily for 3 days duration. Hope, it will be benefited for you to overcome this problem.

If your bleeding still continues after taking the medication, then you can consult with your gynecologist for next line management.

Hope, I have guided you properly. If you don't have any other query, you can close the discussion.

All the best. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor